# SDR CHQA200800030

- Difficulty date: February 14, 2008
- Submitted: February 15, 2008
- Operation: Air carrier
- Aircraft: N269SK
- Make and model: Emb EMB-145LR
- Aircraft serial: 145293
- Aircraft time: 19,040 hours, 17,156 cycles
- Engine: Allsn AE3007A
- Engine time: 17,383 hours, 14,531 cycles
- System (JASC): 3610 · Pneumatic Distribution System
- Part: Duct
- Condition: Damaged
- Location: Bleed Air
- Stage of operation: CL
- How discovered: O
- Nature of condition: J
- Precautionary procedure: A

## Discrepancy

IAD TO YOW - AFTER GEAR RETRACTION ON CLIMB THE CREW RECEIVED A LAV SMOKE EICAS MESSAGE.  WHILE PREPARING TO RETURN TO IAD, THE FLIGHT ATTENDANT VERIFIED THAT THERE WAS NO VISIBLE SMOKE OR ODOR IN THE LAVATORY.  SHORTLY AFTER, THE EICAS MESSAGE WENT AWAY AND THE AIRCRAFT LANDED WITHOUT INCIDENT.  MAINTENANCE WAS ABLE TO DUPLICATE THE MESSAGE AND FOUND THAT IT OCCURRED ONLY WHILE RUNNING OFF OF THE NR 1 BLEED.  THE NR 1 BLEED WAS DEFERRED AND THE AIRCRAFT WAS FERRIED TO A MAINTENANCE BASE FOR FURTHER TROUBSHOOTING.  ONCE THE AIRCRAFT ARRIVED THE E1 PRSOV WAS RE-ACTIVATED AND THE BLEED SYSTEM WAS OPS CHECKED FOR 20 MINUTES AT TAKEOFF POWER.  WHILE RUNNING E1 A LOUD NOISE WAS HEARD BELOW THE FLOOR AND AFTER FURTHER INVESTIGATION, A DUCT WAS FOUND DAMAGED AND PACK 1 HAD OVERHEATED AND SHUT-DOWN.  ADDITIONAL TROUBLESHOOTING FOUND THE DUCT OVERSTEP SWITCH WAS MALFUNCTIONING AND AFTER REPLACING THE DUCT OVERSTEP SWITCH AND THE DAMAGED DUCT, THE PACK OPERATED NORMALLY AND THERE WERE NO FURTHER LAV SMOKE MESSAGES ON EICAS.
